zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Functional relations in lattice statistical mechanics, enumerative combinatorics and discrete dynamical systems. (English) Zbl 1055.82505
Summary: We recall some non-trivial, nonlinear functional relations appearing in various domains of mathematics and physics, such as lattice statistical mechanics, quantum mechanics, or enumerative combinatorics. We focus, more particularly, on the analyticity properties of the solutions of these functional relations. We then consider discrete dynamical systems corresponding to birational transformations. The rational expressions for dynamical zeta functions obtained for a particular two-dimensional birational mapping depending on two parameters, are recalled, as well as some non-trivial functional relations satisfied by these dynamical zeta functions. We finally give some functional equations corresponding to some special orbits of this two-dimensional birational mapping for particular values of the two parameters. This example shows that functional equations associated with curves, for real values of the variables, are actually compatible with a chaotic dynamical system.

82B20Lattice systems (Ising, dimer, Potts, etc.) and systems on graphs
14E05Rational and birational maps
37C30Functional analytic techniques in dynamical systems
39B05General theory of functional equations
82B23Exactly solvable models; Bethe ansatz
Full Text: DOI
[1] N. Abarenkova, J.-C. Anglès d’Auriac, S. Boukraa, S. Hassani, and J.-M. Maillard, Rational dynamical zeta functions for birational transformations, chao-dyn/9807014.
[2] N. Abarenkova, J.-C. Anglès d’Auriac, S. Boukraa, S. Hassani, and J.-M. Maillard, Topological entropy and complexity for discrete dynamical systems, chao-dyn/9806026. · Zbl 0936.37005
[3] N. Abarenkova, J.-C. Anglès d’Auriac, S. Boukraa and J.-M. Maillard, Complexity spectrum of some discrete dynamical systems, chao-dyn/9807031. · Zbl 0940.37017
[4] N. Abarenkova, J.-C. Anglès d’Auriac, S. Boukraa, S. Hassani, and J.-M. Maillard, From Yang-Baxter equations to dynamical zeta functions for birational transformations, to appear.
[5] R. Abraham and J.E. Mardsen, Foundations of Mathematics, Addison-Wesley, 1978.
[6] R.C. Adler, A.C. Konheim, and M.H. McAndrew, Topological entropy, Trans. Amer. Math. Soc.114 (1965) 309. · Zbl 0127.13102 · doi:10.1090/S0002-9947-1965-0175106-9
[7] K.T. Alligood, T.D. Sauer, and J.A. Yorke, Chaos: An Introduction to Dynamical Systems, Springer-Verlag, New York, 1997. · Zbl 0867.58043
[8] G.E. Andrews, On the proofs of the Rogers-Ramanujan identities, In:q-Series and Partitions, D.W. Stanton, Ed., The IMA Volumes in Mathematics and its Applications, Vol. 18, Springer-Verlag, 1989, pp. 1--14.
[9] G.E. Andrews, R.J. Baxter, and P.J. Forrester, Eight vertex SOS model and generalized Rogers-Ramanujan-Type identities, J. Stat. Phys.35 (1984) 193. · Zbl 0589.60093 · doi:10.1007/BF01014383
[10] anonymous@crtbt.polycnrs-gre.fr
[11] V. Arnold, Problems on singularities and dynamical systems, In: Developments in Mathematics, The Moscow School, V. Arnold and M. Monastyrsky, Eds., Chapman & Hall, 1989, pp. 261--274.
[12] V.I. Arnold and A. Avez, Problèmes Ergodiques de la Mécanique Classique, Gauthier-Villars, Paris, 1967. · Zbl 0149.21704
[13] M. Artin and B. Mazur, On periodic points, Ann. Math.81 (1965) 82. · Zbl 0127.13401 · doi:10.2307/1970384
[14] V. Baladi, Periodic orbits and dynamical spectra, Ergod. Theor. and Dynam. Sys.18 (1998) 255--292. · Zbl 0915.58088 · doi:10.1017/S0143385798113925
[15] R.J. Baxter, The inversion relation method for some two-dimensional exactly solved models in lattice statistics, J. Stat. Phys.28 (1982) 1--41. · doi:10.1007/BF01011621
[16] R.J. Baxter, Proc. of the 1980 Enschede Summer School: Fundamental Problems in Statistical Mechanics V, E.G.D. Cohen, Ed., North-Holland, Amsterdam, 1981. · Zbl 0429.62021
[17] R.J. Baxter, Partition function of the eight-vertex lattice model, Ann. Phys.70 (1972) 193. · Zbl 0236.60070 · doi:10.1016/0003-4916(72)90335-1
[18] R.J. Baxter, On Zamolodchikov’s solution of the Tetrahedron equations, Commun. Math. Phys.88 (1983) 185--205. · doi:10.1007/BF01209476
[19] R.J. Baxter and Enting, 399th solution of the Ising model, J. Phys. A11 (1978) 2463--2473. · doi:10.1088/0305-4470/11/12/012
[20] R.J. Baxter and P.A. Pearce, Hard hexagon model, J. Phys. A15 (1982) 897--910. · doi:10.1088/0305-4470/15/3/027
[21] V.V. Bazhanov, Inversion and symmetry relations for a three-dimensional model, Int. J. Mod. Phys B7 (1993) 3501--3515. · Zbl 0799.60099
[22] V.V. Bazhanov and R.J. Baxter, Star-Triangle relation for a three-dimensional model, J. Stat. Phys. 71 (1993) 839--963. · Zbl 0935.82509 · doi:10.1007/BF01049952
[23] M.P. Bellon, J.-M. Maillard, and C.M. Viallet, Quasi integrability of the sixteen-vertex model, Phys. Lett. B281 (1992) 315--319. · Zbl 0797.17025 · doi:10.1016/0370-2693(92)91147-2
[24] M.P. Bellon, J.-M. Maillard, and C.M. Viallet, Integrable Coxeter groups, Phys. Lett. A159 (1991) 221--232. · doi:10.1016/0375-9601(91)90516-B
[25] M.P. Bellon, J.-M. Maillard, and C.M. Viallet, Higher dimensional mappings, Phys. Lett. A159 (1991) 233--244. · Zbl 0990.37517 · doi:10.1016/0375-9601(91)90517-C
[26] M.P. Bellon, J.-M. Maillard, and C.M. Viallet, Infinite discrete symmetry group for the Yang-Baxter equations: Spin models, Phys. Lett. A157 (1991) 343--353. · Zbl 0820.17039 · doi:10.1016/0375-9601(91)90867-8
[27] M.P. Bellon, J.-M. Maillard, and C.M. Viallet, Infinite discrete symmetry group for the Yang-Baxter equations: Vertex models, Phys. Lett. B260 (1991) 87--100. · Zbl 0820.17039 · doi:10.1016/0370-2693(91)90974-U
[28] M.P. Bellon, J.-M. Maillard, and C.M. Viallet, Rational mappings, arborescent iterations, and the symmetries of integrability, Phys. Rev. Lett.67 (1991) 1373--1376. · Zbl 0990.37517 · doi:10.1103/PhysRevLett.67.1373
[29] A. Berkovich, B.M. Mc Coy, and A. Schilling, Rogers-Schur-Ramanujan type identities for theM (p, p’) minimal models of conformal field theory, Commun. Math. Phys.191 (1998) 325--395. · Zbl 0901.60091 · doi:10.1007/s002200050271
[30] S. Boukraa, S. Hassani, and J.-M. Maillard, New integrable cases of a Cremona transformation: A finite order orbit analysis, Physica A240 (1997) 586. · doi:10.1016/S0378-4371(97)00165-9
[31] S. Boukraa and J.-M. Maillard, Factorization properties of birational mappings, Physica A220 (1995) 403. · Zbl 1080.82511 · doi:10.1016/0378-4371(95)00220-2
[32] S. Boukraa, J.-M. Maillard, and G. Rollet, Discrete symmetry groups of vertex models in statistical mechanics, J. Stat. Phys.78 (1995) 1195. · Zbl 1080.82511 · doi:10.1007/BF02180130
[33] S. Boukraa, J.-M. Maillard, and G. Rollet, Integrable mappings and polynomial growth, Physica A208 (1994) 115--175. · Zbl 0804.58045
[34] S. Boukraa, J.-M. Maillard, and G. Rollet, Determinantal identities on integrable mappings, Int. J. Mod. Phys. B8 (1994) 2157--2201. · Zbl 1264.82044 · doi:10.1142/S0217979294000889
[35] S. Boukraa, J.-M. Maillard, and G. Rollet, Almost integrable mappings, Int. J. Mod. Phys. B8 (1994) 137. · Zbl 0804.58045 · doi:10.1142/S0217979294000063
[36] R. Bowen, Symbolic dynamics for hyperbolic flows, Amer. J. Math.95 (1973) 429. · Zbl 0282.58009 · doi:10.2307/2373793
[37] R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Mathematics, Vol. 470, Springer-Verlag, Berlin, 1975. · Zbl 0308.28010
[38] B.L.J. Braaksma, G.K. Immimk, and E.M. van der Put, The Stokes Phenomenon and Hilbert’s 16th Problem, World Scientific, 1996. · Zbl 0846.00026
[39] A. Cayley, A theorem on trees, Quar. J. Pure Appl. Math.23 (1889) 376--378. · Zbl 21.0687.01
[40] J. Chazy, Sur les équations différentielles dont l’intégrale est uniforme et admet des singularités essentielles mobiles, Comptes Rendus de l’Académie des Sciences149 (1909) 563--565.
[41] J. Chazy, Sur les équations différentielles don l’intégrale générale possède une coupure essentielle mobile, Comptes Rendus de l’Académie des Sciences150 (1910) 456--458. · Zbl 41.0359.02
[42] D.J. Collins, R.I. Grigorchuk, P.F. Kurchanov, and H. Zieschang, Combinatorial Group Theory and Applications to Geometry, Springer-Verlag, 1998. · Zbl 0997.20500
[43] C. Conley and R. Easton, Isolated invariant sets and isolated blocks, Trans. Amer. Math. Soc.158 (1971) 35. · Zbl 0223.58011 · doi:10.1090/S0002-9947-1971-0279830-1
[44] P. Cvitanović, Universality in Chaos, Adam Hilger Publishing, Bristol, New York, 1989.
[45] P. Cvitanović, et al., Classical and Quantum Chaos, Niels Bohr Institute, Copenhagen, 1998; http://www.nbi.dk/ChaosBook/.
[46] R.W. Easton, Geometrical methods for discrete dynamical systems, Oxford Engineering Science Series50 (1998).
[47] J. Ecalle, Introduction aux fonctions analysables et preuve constructive de la conjecture de Dulac, Hermann, 1992; Collection Actualités Mathématiques.
[48] D. Fried, Rationality for isolated expansive sets, Adv. Math.65 (1987) 35. · Zbl 0641.58036 · doi:10.1016/0001-8708(87)90017-X
[49] A. Gaaf and J. Hijmans, Symmetry relations in the sixteen-vertex model, Physica A80 (1975) 149--171. · doi:10.1016/0378-4371(75)90164-8
[50] R.W. Ghrist, P.J. Holmes, and M.C. Sullivan, Knots and Links in Three-Dimensional Flows, Lecture Notes in Mathematics, Vol. 1654, Springer-Verlag, 1998. · Zbl 0869.58044
[51] B. Grammaticos, F.W. Nijhoff, and A. Ramani, Discrete Painlevé Equations, Lectures presented at the Cargèse School: The Painlevé Property, One Century Later, R. Conte and M. Musette, Eds., Springer-Verlag, to be published.
[52] J. Guckenheimer, Axiom A+no cycles implies {$\zeta$} j (t) is rational, Bull. Amer. Math. Soc.76 (1970) 592. · Zbl 0196.27002 · doi:10.1090/S0002-9904-1970-12449-1
[53] A.J. Guttmann and I.G. Enting, Solvability of some statistical mechanical systems, Phys. Rev. Lett.76 (1996) 344. · Zbl 0977.82014 · doi:10.1103/PhysRevLett.76.344
[54] D. Hansel, J.-M. Maillard, J. Oitmaa, and M. Velgakis, Analytical properties of the anisotropic cubic Ising model, J. Stat. Phys.48 (1987) 69. · doi:10.1007/BF01010400
[55] R. Hartshorne, Algebraic Geometry, Graduate Texts in Mathematics, Vol. 52, Springer-Verlag, 1977.
[56] M.T. Jaekel and J.-M. Maillard, Inverse functional relations on the Potts model, J. Phys. A15 (1982) 2241. · doi:10.1088/0305-4470/15/7/034
[57] M.T. Jaekel and J.-M. Maillard, Largeq expansion on the anisotropic Potts model, J. Phys. A16 (1983) 1975. · doi:10.1088/0305-4470/16/9/022
[58] M.T. Jaekel and J.-M. Maillard, Inversion relations and disorder solutions on Potts models, J. Phys. A17 (1984) 2079. · doi:10.1088/0305-4470/17/10/020
[59] M.T. Jaekel and J.-M. Maillard, Symmetry relations in exactly soluble models, J. Phys. A15 (1982) 1309--1325. · doi:10.1088/0305-4470/15/4/031
[60] P. Kaliappan and M. Lakshmanan, J. Phys. A12 (1979) L. 249.
[61] E.H. Lieb and F.Y. Wu, Two-Dimensional Ferroelectric Models, In: Exact Results, Phase Transitions and Critical Phenomena, Vol. 1, C. Domb and M.S. Green, Eds., Academic Press, New York, 1972, pp. 331--490.
[62] J.-M. Maillard, The inversion relation: Some simple examples (I) and (II), J. de Physique46 (1984) 329. · doi:10.1051/jphys:01985004603032900
[63] A. Manning, Axiom A diffeomorphisms have rational zeta functions, Bull. London. Math. Soc.3 (1971) 215. · Zbl 0219.58007 · doi:10.1112/blms/3.2.215
[64] B.M. McCoy, C.A. Tracy, and T.T. Wu, J. Math. Phys.18 (1977) 1068--1092. · Zbl 0353.33008 · doi:10.1063/1.523367
[65] J. Moser and A.P. Veselov, Discrete versions of some classical integrable systems and factorization of matrix polynomials, Commun. Math. Phys.139 (1991) 217. · Zbl 0754.58017 · doi:10.1007/BF02352494
[66] D. Mumford, Tata Lectures on Theta II.; Tata Lectures on Theta III., Progress in Mathematics, Birkhäuser, 1991. · Zbl 0744.14033
[67] F.W. Nijhoff, Similarity reduction on the lattice and discrete Painlevé equations, In: Proceedings of the 1996 Workshop on the Theory of Nonlinear Special Functions: The Painlevé Transcendents, CRM, Montréal, P. Winternitz, Ed., Springer-Verlag, to be published.
[68] F.W. Nijhoff, Discrete Painlevé equations and symmetry reduction on the lattice, In: Discrete Integrable Geometry and Physics, A.I. Bobenko and R. Seiler, Eds., Oxford University Press, to be published. · Zbl 0938.37049
[69] F.W. Nijhoff and V.G. Papageorgiou, Similarity reductions of integrable lattices and discrete analogues of the Painlevé II equation, Phys. Lett. A153 (1991) 337--344. · doi:10.1016/0375-9601(91)90955-8
[70] P. Painlevé, Comptes Rendus de l’Académie des Sciences143 (1926) 1111.
[71] H. Poincaré, Mémoires sur les fonctions Fuchsiennes, Acta Math.1 (1882) 193--294; Oeuvres, Gauthier-Villars Vol. 2, 1916, pp. 167--257. · doi:10.1007/BF02592135
[72] G. Polya and R.C. Read, Combinatorial Enumeration of Groups, Graphs and Chemical Compounds, Springer-Verlag, 1987.
[73] G. Polya, R.E. Tarjan, and D.R. Woods, Notes on Introductory Combinatorics, Birkhäuser, 1983.
[74] R. Rammal and J.-M. Maillard,q-state Potts model on the checkerboard lattice, J. Phys. A16 (1983) 1073--1081. · doi:10.1088/0305-4470/16/5/024
[75] A. Rechnitzer, W. Orrick, and A.J. Guttmann, in preparation.
[76] K.V. Rerikh, Non-algebraic integrability of the Chew-Low reversible dynamical system of the Cremona type and the relation with the 7th Hilbert problem (non-resonant case), Physica D82 (1995) 60--78. · Zbl 0888.58054 · doi:10.1016/0167-2789(94)00231-E
[77] K.V. Rerikh, Algebraic-geometry approach to integrability of birational plane mappings, Integrable birational quadratic reversible mappings. I, J. Geometry and Phys.24 (1998) 265--290. · Zbl 0917.14008 · doi:10.1016/S0393-0440(97)00013-2
[78] K.V. Rerikh, Integrability of functional equations defined by birational mappings. II, Mathematical Physics, Analysis and Geometry, submitted. · Zbl 0917.14008
[79] J. Riordan, Combinatorial Identities, R.E. Krieger Publishing Company Inc., 1979.
[80] D. Ruelle, Dynamical zeta fonctions: Where do they come from and what are they good for?, IHES/P/91/56, preprint. · Zbl 0947.37502
[81] D. Ruelle, Thermodynamic Formalism, Addison-Wesley, Reading, 1978.
[82] L. Schlesinger, Kadomstev-Petviashvile and two-dimensional Sino-Gordon equations: Reduction to Painlevé equations, Journal für die Reine Math.123 (1901) 138. · Zbl 32.0321.01 · doi:10.1515/crll.1901.123.138
[83] B. Shawyer and B. Watson, Borel’s Methods of Summability (Theory and Applications), Clarendon Press, Oxford, 1994. · Zbl 0840.40001
[84] Y. Sibuya, Global theory of a second order linear differential equation with a polynomial coefficient, Math. Studies, Vol. 18, North-Holland, 1975. · Zbl 0322.34006
[85] Y. Sibuya and R.H. Cameron, Symposium in Ordinary Differential Equations, Lecture Notes in Mathematics, Vol. 312, Springer-Verlag, 1973, p. 194.
[86] C. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc.73 (1967) 747. · Zbl 0202.55202 · doi:10.1090/S0002-9904-1967-11798-1
[87] Y.G. Stroganov, A new calculation method for partition functions in some lattice models, Phys. Lett. A74 (1979) 116. · doi:10.1016/0375-9601(79)90601-7
[88] H. Tsukahara and T. Inami, Test of Guttmann and Enting’s conjecture in the eight-vertex model, J. Phys. Soc. Japan67 (1998) 1067--1070. · Zbl 0977.82017 · doi:10.1143/JPSJ.67.1067
[89] A.P. Veselov, Growth and integrability in the dynamics of mappings, Commun. Math. Phys.145 (1992) 181. · Zbl 0751.58034 · doi:10.1007/BF02099285
[90] A.P. Veselov, Cremona group and dynamical systems, Math. Z.45 (1989) 118. · Zbl 0687.58014
[91] A. Voros, Compte Rendus Acad. Sciences,293, 1 (1981).
[92] H.S. Wilf, Generatingfunctionology, Academic Press, 1994.
[93] Y.K. Zhou, Fusion hierarchies with open boundaries and exactly solvable models, In: Statistical Models Yang-Baxter Equation and Related Topics, M.L. Ge and F.Y. Wu, Eds., World Scientific, 1995, p. 351